... We didn't think about the medication being the cause until he started becoming suicidal. He had nearly completed the medication when we realized he was having suicidal thoughts. He finished the medication but it has been over a year now and he still has serious depression (dropped out of school) and still communicates some suicidal thoughts. He is in counseling and seeing a psychiatrist. We feel so bad that we underestimated the long term psychological effects. I have read the results of a study that indicate the medication can cause damage to the pre-frontal cortex that affects concentration. All the symptoms seem to match him perfectly. He did not have depression before and was a very good student. He wasn't a particularly social kid but got along with others very well and was very involved in all aspects of school. I keep hoping to find someone who has come through this successfully but I haven't found many (any) such experiences. We are heartbroken. I know this is relatively rare, but it appears that it is real. Does anyone have any hopeful experiences to share
Sorry Dad have heard of this and it is very rare the best you can do is make sure the doctor is aware of this being the main cause of his depression and see if a lack of something is causing it in his blood or if there is a known antidepressant that they have found that works well with the problems of Accutane. Wish you all the best of luck.
- Accutane Information for Consumers
- Accutane Information for Healthcare Professionals (includes dosage details)
- Side Effects of Accutane (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Jan 2010 • 1 answer
Posted 11 Feb 2010 • 1 answer
Posted 21 Feb 2012 • 1 answer
Posted 2 Mar 2015 • 3 answers
Posted 28 Dec 2017 • 1 answer